Ohio, 2022Flooding in Ohio, February 17 to 18, 2022
February 17 to 18, 2022 · NWS PBZ · 4 events in 4 counties and zones
50 to 2 inches of rainfall was noted in eastern Ohio in 24 hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving low pressure system brought unseasonable heavy rainfall to portions of our county warning area; 1.50 to 2 inches of rainfall was noted in eastern Ohio in 24 hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 17, 6:56 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Feb 17, 6:56 PM EST, 1 hour 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Pittsburgh PA
656 PM EST Thu Feb 17 2022
.SYNOPSIS...
Crossing low pressure has brought rain and windy weather to the area
tonight. Snow shower potential returns for Saturday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Just some cosmetic changes to the evening update to fall more in
line with current trends and latest model guidance. Pops were
updated to better time the back edge of the precipitation shield.
Temperatures were modified with a blend of the latest hires model
guidance. Rest of the forecast in good shape.
Previous discussion...
The areal flood watch, wind advisory, and river flood warnings and
watches remain as is.
Flooding and high wind concerns should subside in the predawn of
Friday as the low pressure exits east and dry, cold air advances.
Any remnants of moisture from this system will change to snow after
midnight. Note, Hi-Res models (like the HRRR and NAM) are showing a
transition period of wintry mix before snow. However, with warm
conditions throughout the day it seems unlikely that road
temperatures will be affected by ice.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
Snow chances will be limited to the ridges late Friday morning due
to upsloping before subsiding as winds shift from the west/southwest
and high pressure builds.
An Arctic front will return snow showers to the region Saturday.
Expect highs 5 to 10 degrees under the averages. Snow showers may be
briefly intense given the wind field and a relatively deep mixing
layer through the dendritic growth zone.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Long range model ensembles indicate quiet, dry weather Sunday into
Monday over the Ohio River Valley under high pressure.
Precipitation may return to the region Tuesday into Wednesday as
warm, moist air returns to the region and a upper-level trough deeps
over the West Coast.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
MVFR and ptchy IFR in ra will continue as sfc low pres tracks NE
along a front. The low should move across Wrn PA overnight, pulling
the cdfnt through. MVFR cigs should continue in cold advection after
FROPA. A gradual improvement to VFR is expected Fri under building
high pres and dry advection. Cigs should then sct out by late
aftn/erly eve.
A llvl jet should result in llws this eve, before mixing and a tight
pressure gradient result in W wind gusts from 30-35kt. Wind should
gradually diminish through the day Fri as the pressure gradient
relaxes.
.Outlook...
The next restrictions will come with a reinforcing cdfnt on
Saturday, and sfc low pressure on Tue.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch through Friday morning for PAZ007>009-013>016-020.
Wind Advisory until 5 AM EST Friday for PAZ023-031-073>076.
OH...Flood Watch through Friday morning for OHZ039>041-048>050-057-058-
068.
Wind Advisory until 5 AM EST Friday for OHZ069.
WV...Flood Watch through Friday morning for WVZ001.
Wind Advisory until 5 AM EST Friday for WVZ004-012-021-509>514.
&&Hazardous weather outlook, Feb 17, 7:09 AM EST, 12 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
709 AM EST Thu Feb 17 2022
OHZ069-PAZ023-031-073>076-WVZ004-012-021-509>514-181215-
Monroe-Indiana-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
709 AM EST Thu Feb 17 2022
...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST
FRIDAY...
This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
OHZ039>041-048>050-057-058-068-PAZ007-008-013-014-020-WVZ001-181215-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Noble-Mercer-Venango-Lawrence-Butler-Beaver-
Hancock-
709 AM EST Thu Feb 17 2022
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania and northern West Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
OHZ059-PAZ021-022-029-WVZ002-003-181215-
Belmont-Allegheny-Armstrong-Washington-Brooke-Ohio-
709 AM EST Thu Feb 17 2022
This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania and the northern panhandle of
West Virginia.
.DAY ONE...Today and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
PAZ009-015-016-181215-
Forest-Clarion-Jefferson PA-
709 AM EST Thu Feb 17 2022
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
This Hazardous Weather Outlook is for northwest Pennsylvania and
western Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Feb 17, 6:01 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
601 PM EST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN STONE CREEK 40.40N 81.56W
02/17/2022 M1.00 INCH TUSCARAWAS OH TRAINED SPOTTER
&&
EVENT NUMBER PBZ2201680
RRRFlood, Muskingum
- When
- February 17, 8:00 PM EST to 9:00 PM EST
- Where
- Muskingum County, 0.29 mi N of South Zanesville to 0.28 mi NNW of South Zanesville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 39.904, -82.020
Flooding was reported at the Southtown Cafe due to heavy rain.
Flood, Tuscarawas
- When
- February 17, 9:00 PM EST to 11:00 PM EST
- Where
- Tuscarawas County, 1.04 mi SW of Southside to 1.42 mi SE of Winfield
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 40.468, -81.462
Multiple roads were flooded across the county with six vehicles reported stuck in water. This was caused by heavy rain across the area.
Flood, Harrison
- When
- February 17, 10:00 PM EST to February 18, 1:00 AM EST
- Where
- Harrison County, 0.75 mi N of Piedmont to 0.72 mi WNW of Piedmont
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 40.191, -81.200
After heavy rain, multiple roads across the county became flooded. One notable example includes SR 331.
Flood, Coshocton
- When
- February 17, 11:00 PM EST to February 18, 1:00 AM EST
- Where
- Coshocton County, 2.13 mi ESE of Randle to 2.73 mi WSW of Canal Lewisville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.313, -81.891
Multiple roads were closed across the county due to flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Gulf of Mexico, February 17, 20226 deaths · $500 · 1 event
- Winter Storm in Kansas, February 17, 20224 deaths · 5 events
- Winter Storm in Indiana, February 17, 20221 death · 5 events
- Strong Wind in Alabama, February 17, 2022$21 million · 5 events
- Flash Flood and Flooding in Ohio, February 17 to 18, 2022$1.2 million · 50 kt wind · 6 events
- Flooding and Strong Wind in New York, February 17 to 19, 2022$86,000 · 25 events
- Flash Flooding and Flooding in Kentucky, February 17 to 28, 2022$85,000 · 12 events
- Flooding in Ohio, February 17 to 18, 2022$25,000 · 36 events
- Damaging Wind in Oklahoma, February 17, 2022$125,000 · 65 kt wind · 1 event
- Winter Weather in Indiana, February 17, 2022$100,000 · 1 event
- Winter Storm and Winter Weather in Missouri, February 17, 20224 injured · 15 events
- Flooding in Ohio, February 17 to 19, 2022$40,000 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1011500, 1011501, 1011502, 1011503.